MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Transient Ischemic Attack (2109); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was enrolled in the (b)(6) study on (b)(6) 2019 with patient identifier rd (b)(6).It was reported that a transient ischemic attack (tia) occurred.A left atrial appendage (laa) closure procedure was performed.The patient underwent successful placement of a 21 mm watchman laa closure device with 1 mm jet size and deployed device diameter of 18 mm.Prior to the procedure aspirin was administered.After the procedure, the patient was started on clopidogrel and aspirin was continued.The patient was discharged the next day.717 days post-watchman implant procedure, the patient experienced a sixty minute episode of confusion with visual changes, which the patient attributed to migraine symptoms.Magnetic resonance imaging (mri) was performed and the patient was diagnosed with tia and was evaluated by a neurologist.No intervention took place.The suspected cause of the tia was unknown.On the same day the event was considered to be resolved.
 
Additional Manufacturer Narrative
B5: additional information added to narrative.H6: coding update.
 
Event or Problem Description
The patient was enrolled in the asap too study on (b)(6)2019 with patient identifier rd (b)(6).It was reported that a transient ischemic attack (tia) occurred.A left atrial appendage (laa) closure procedure was performed.The patient underwent successful placement of a 21 mm watchman laa closure device with 1 mm jet size and deployed device diameter of 18 mm.Prior to the procedure aspirin was administered.After the procedure, the patient was started on clopidogrel and aspirin was continued.The patient was discharged the next day.717 days post-watchman implant procedure, the patient experienced a sixty minute episode of confusion with visual changes, which the patient attributed to migraine symptoms.Magnetic resonance imaging (mri) was performed and the patient was diagnosed with tia and was evaluated by a neurologist.No intervention took place.The suspected cause of the tia was unknown.On the same day the event was considered to be resolved.It was further reported that the patient's symptoms were caused by the migraine.The site confirmed this event was not a tia and therefore there is no longer an allegation against the watchman.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13386297
Report Number2134265-2022-00820
Device Sequence Number17377342
Product Code NGV
UDI-Device Identifier08714729838227
UDI-Public08714729838227
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0023434634
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale
Patient RaceWhite